DOI 10.1111/j.1365-2036.2005.02365.x
Retinal toxicity during pegylated alpha-interferon therapy for chronic hepatitis C: a multifocal electroretinogram investigation.
Аннотация
BACKGROUND
Ocular side-effects in the form of retinal ischaemia and haemorrhages have been reported in patients undergoing standard alpha-interferon therapy.
AIM: To assess the ocular impact of therapy with sustained release pegylated alpha-2a interferon (Pegasys) for chronic hepatitis C.
METHODS
Ten patients receiving Pegasys and ribavirin and 10 healthy volunteers were recruited. Patients underwent full ophthalmic investigations and multifocal electroretinogram testing at baseline, at regular intervals during treatment and post-treatment. The multifocal electroretinogram maps retinal function. Responses were compared with sequential recordings from healthy volunteers.
RESULTS
All patients had normal clinical ophthalmic investigations at baseline. During therapy a single patient experienced central visual disturbance lasting 24 h with no prolonged ill effect. No other patient was aware of any change in vision. Fundal abnormalities appeared in five patients during treatment. The multifocal electroretinogram showed reductions in retinal function in five patients. Nine of 10 patients exhibited abnormalities on at least one multifocal electroretinogram or fundoscopic investigation.
CONCLUSIONS
Subclinical retinal toxicity during anti-viral therapy with pegylated alpha-interferon and ribavirin was frequent in this study and it suggests that patients should be warned of this risk and monitored during therapy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.